Hail, Choctaw
- When
- February 28, 10:44 AM CST
- Where
- Choctaw County, Boswell
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.030, -95.870
Scattered thunderstorms developed across northern Texas and southeastern Oklahoma during the morning of the 28th, as a cold front moved through the region. The strongest storms produced hail up to quarter size.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Scattered thunderstorms developed across northern Texas and southeastern Oklahoma during the morning of the 28th, as a cold front moved through the region. The strongest storms produced hail up to quarter size.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Feb 28, 10:23 AM CST, 21 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 1023 AM CST Sun Feb 28 2021 .DISCUSSION... Cold front pushing through northeast OK this morning. Showers and storms ahead of the boundary starting to increase in coverage some across southeast OK and west central AR. A few storms late this morning into the afternoon across SE OK/WC AR will carry severe potential with hail the primary threat. Front to clear the area by late afternoon, and will end the threat for severe weather. Updated zones were mainly temperature adjustments to account for latest frontal position. Also lowered high temps a little across parts of far northeast Oklahoma. Sunshine in these areas later this afternoon cannot be ruled out, and this would offset cold advection some. Updated ZFP/PFM/AFM already sent. && .PRELIMINARY POINT TEMPS/POPS... TUL 53 31 56 36 / 10 0 0 30 FSM 68 38 57 39 / 80 20 10 40 MLC 66 36 54 38 / 60 10 10 50 BVO 53 29 56 35 / 0 0 0 20 FYV 64 32 54 33 / 70 10 0 30 BYV 63 32 52 35 / 60 20 0 20 MKO 63 33 54 37 / 30 0 0 40 MIO 53 29 54 35 / 20 0 0 20 F10 58 34 54 38 / 30 0 10 50 HHW 66 41 53 39 / 80 30 40 60 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...23
Hazardous Weather Outlook National Weather Service Tulsa OK 458 AM CST Sun Feb 28 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011100- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 458 AM CST Sun Feb 28 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Southeast Oklahoma and Western Arkansas. ONSET...Mid Morning. HEAVY RAIN. RISK...Limited. AREA...Southeast Oklahoma and Western Arkansas. ONSET...Mid morning. POOR VISIBILITY. RISK...Limited. AREA...Eastern OKlahoma and Western Arkansas. ONSET...Ongoing. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. FIRE WEATHER DANGER. RISK...Elevated. AREA...Northeast Oklahoma. ONSET...Afternoon. DISCUSSION... Scattered thunderstorms will develop later this morning as a cold front pushes through the area, mainly along and southeast of I-44. By mid morning, a few storms may become strong to severe across southeast Oklahoma and parts of western Arkansas, with damaging wind gusts and large hail the main threats. Locally heavy rainfall amounts will also be possible with any training cells. Thunderstorms will decrease as the front pushes south of the area this afternoon. Behind the front, north winds gusting 20 to 25 mph along with drier air will lead to an increase in grassland fire spread potential across northeast Oklahoma, where little rainfall is expected through the morning. A few areas of southeast Oklahoma and west central Arkansas could see visibility reduced to a mile or less this morning, but widespread reductions to visibility are unlikely. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY through WEDNESDAY...No Hazards. THURSDAY...Thunderstorm Potential. FRIDAY...Thunderstorm Potential...High Wind Potential. SATURDAY...No Hazards. EXTENDED DISCUSSION... Additional ran chances arrive late Monday into Tuesday, and again Thursday. Fire weather danger may be present during the week in areas that miss out on significant rainfall, especially northwest of I-44. weather.gov/tulsa contains additional information.
The Norman radar (KTLX), 194 km away, was scanning. The volume nearest the first event began at 16:42 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2021Every state in 2021This day in weather historyWarnings in Oklahoma, February 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 940874, 940875.